Acetaminophen overdose in children and adolescents

Syh Jae Lin, H.C Chao, J.L Huang, K.H. Hsieh, Tzou-Yien Lin

研究成果: 雜誌貢獻文章

1 引文 斯高帕斯(Scopus)

摘要

From 1982 to 1997, 12 Chinese children were admitted to Chang Gung Memorial Hospital with acetaminophen overdose. Six subjects (one young child, and five adolescents) developed liver damage which was severe in three cases (AST>1000 IU/L). Acetaminophen-induced liver function abnormalities were characterized by elevation of transaminase levels with ALT higher than AST(6/6), coagulopathy(5/6), thrombocytopenia (1/6), but absence of jaundice(6/6). Fortunately, none of the six patients with liver damage developed fulminant liver failure, and all recovered completely. Acetaminophen overdose can cause significant morbidity in children and adolescents. Caretakers should be well instructed to give the drug correctly. So far, acetaminophen is still considered as the drug-of-choice for antipyresis in pediatric practice. However, multicentered collaborative study is necessary to determine whether acetaminophen intoxication causes less hepatic failure in Chinese children than in Western children.
原文英語
頁(從 - 到)448-453
頁數6
期刊Acta Paediatrica Sinica
38
發行號6
出版狀態已發佈 - 1997
對外發佈Yes

    指紋

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

引用此

Lin, S. J., Chao, H. C., Huang, J. L., Hsieh, K. H., & Lin, T-Y. (1997). Acetaminophen overdose in children and adolescents. Acta Paediatrica Sinica, 38(6), 448-453.